MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC SUCTION 9735019 MALLEABLE STD TIP 12-FR; EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC SUCTION 9735019 MALLEABLE STD TIP 12-FR; EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT
Model Number 9735019
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.It was reported that the issue was confirmed.The issue was isolated to the malleable suction and using another suction restored functionality.The system then passed the system checkout and was found to be fully functional.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a tumor resection ( transsphenoidal) procedure.The site was unable to track the malleable suction during the procedure.The procedure was completed with the use of a second suction.The replacement suction tracked without issue.The issue resulted in less than one hour procedure delay.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
H3: hardware analysis of the returned malleable suction confirmed the allegation.The instrument would recognize when connected to a known good system, but would not track (only show red status).It was determined that coil#1 and coil#3 were dead.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SUCTION 9735019 MALLEABLE STD TIP 12-FR
Common Device Name
EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9588769
Report Number1723170-2020-00148
Device Sequence Number19733910
Product Code PGW
UDI-Device Identifier00643169443549
UDI-Public00643169443549
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K133665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2021
Device Model Number9735019
Device Catalogue Number9735019
Device Lot Number190403E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight92